Multi-period cardinality constrained portfolio selection models with interval coefficients

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

20 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)545-569
Journal / PublicationAnnals of Operations Research
Issue number2
Publication statusPublished - 1 Sept 2016


In this paper, we discuss a multi-period portfolio selection problem in emerging markets. To provide investors with more choices, we propose four multi-period cardinality constrained portfolio selection models with interval coefficients in both objective functions and constraints. The proposed models can be equivalently represented as the parameter programming problems with interval coefficients in constraints. We utilize the definition of the possibility degree for interval inequality to handle the interval inequality constraints in the proposed models and express investors’ different risk attitudes. Then, the proposed models are transformed into deterministic models. After that, we design a new dynamic differential evolution algorithm with self-adapting control parameter to solve the transformed deterministic models. Finally, we provide a numerical example to illustrate the applications of the proposed models and demonstrate the effectiveness of the designed algorithm.

Research Area(s)

  • Differential evolution algorithm, Interval coefficient, Multi-period portfolio, Order relation, Possibility degree